MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBHR091002A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Code b18: the device was discarded at the treating facility and was therefore not available for analysis.H6 code c19: a review of the manufacturing records indicated the device met pre-release specifications.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.H6 b15: images provided by user.Imaging evaluation: post deployment image #1 shows a distal portion of the delivery catheter and marker are still in the left renal artery, post deployment, distal to the deployed viabahn® stent.Image #2 shows the broken of end of the deployment catheter and marker are snared.Image #3 shows the left renal artery is clear of any broken off components that were there previously.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2024, the patient underwent a thoracic branch fenestrated endograft procedure with branches in the left renal artery where a gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn device) was used.It was reported the physician accessed the patient via the groin area.The delivery catheter was advance through a cook 8fr flexor® ansel guiding sheath that was inside a medtronic 16fr aptus sheath over an abbott 0.035" tad¿ guidewire.After reaching the target treatment area without an issue, deployment of the viabahn device was initiated.The physician was deploying the viabahn device in a curved treatment area so they performed a sequential deployment on purpose to prevent bow stringing.As the physician was approaching the end of the viabahn device's deployment, it was noticed that there was tension being pulled at the proximal end of the device.The viabahan device was deployed at the target treatment area.When the physician went to pull out the 8fr sheath and the delivery system out of the aptus sheath the physician noticed that the distal olive tip marker was still down in the renal artery.The catheter tip broke off and a 10mm snare (unknown brand) was used down and over the wire and pulled the broken tip back out in one piece.No catheter fragments were left in the patient.The physician stated there was a kink in the aptus sheath that was putting stress on the whole deployment system.The patient did not experience any adverse consequences.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
vanessa rodriguez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18972140
Report Number2017233-2024-04747
Device Sequence Number6035597
Product Code NIP
UDI-Device Identifier00733132645985
UDI-Public00733132645985
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVBHR091002A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/29/2024
Initial Report FDA Received Date03/25/2024
Date Device Manufactured11/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale
Patient Weight122 KG